Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 1, 2017, 3:37 PM EDT for Douglas County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 3:37 PM EDT (19:37 UTC)
- Expired
- Jul 1, 2017, 4:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Douglas County, GA
The radar
The Atlanta radar (KFFC), 32 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153
WWUS82 KFFC 011937
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
337 PM EDT SAT JUL 1 2017
GAZ042>044-012015-
Douglas GA-Carroll GA-South Fulton GA-
337 PM EDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...
SOUTHEASTERN CARROLL AND SOUTHWESTERN SOUTH FULTON COUNTIES UNTIL 415
PM EDT...
At 337 PM EDT...a strong thunderstorm was over Hannah, or 12 miles
east of Carrollton...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Palmetto, Whitesburg, Chattahoochee Hill Country, Byers
Crossroads, Treasure Lake, Hannah, Campbellton, Chapel Hill, Bill Arp
and Fairplay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3372 8468 3351 8463 3351 8485 3349 8486
3349 8488 3347 8491 3346 8491 3346 8492
3364 8496
TIME...MOT...LOC 1937Z 260DEG 9KT 3356 8486
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:54 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 1, 2:54 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 254 PM EDT Sat Jul 1 2017 .SHORT TERM /Tonight through Sunday Night/... Convection has initiated across north and central Georgia this afternoon, and main concern continues to be potential for strong, damaging storms and heavy rain, generally in northwest Georgia through late evening. Hi-Res models still showing MCV will tap into destabilized, tropical air mass to promote storm development over the Tennessee Valley. Clusters of these storms are expected to move into northwest Georgia with the potential to produce very heavy rainfall and damaging winds. Already seeing some of this development between Nashville and Chattanooga, and have kept likely pops across northwest Georgia region through the afternoon. SPC has portions of north Georgia outlooked in a Slight Risk for severe storms. A Flash Flood Watch remains in effect through 10 PM due to the current wet soil conditions and the potential for storms to dump 1-2 inches of rainfall in a short period. The 3-hr FFG values continue to range in the 1.5-2 inch range for northwest Georgia, which could easily be achieved with slow moving or training storms, particularly in this tropical environment. PW on the morning sounding was 1.5 inches, but expect PWs to increase and approach 2 inches by this evening. Have continued with a slightly higher QPF than WPC's latest forecast for the 18-00z and 00-06z period. Broad upper trough axis remains over the eastern U.S. through the short term, and with a moisture-rich atmosphere fueled by flow around the surface high, expect slightly above normal diurnal precip chances into early week. Temperatures will remain warm, with highs in the upper 80s to low 90s. The combination of high relative humidity and warm temperatures will produce heat index values of 100- 103 degrees in portions of central Georgia. Those out enjoying the holiday weekend should stay hydrated and take breaks from the outdoors in cool or shady spaces. 31 .LONG TERM /Monday through Saturday/... Only tweaks to the long term based on the latest guidance. The July 4th holiday will feature a rather moist summertime airmass that will give potential for showers and thunderstorms... most so in the afternoon and evening. High Temps will range from the upper half of the 80s to the lower half of the 90s. Heat indices will range about 90 to 100. BDL PREVIOUS DISCUSSION... The long term begins with a broad upper trough over the eastern US just north of the CWA while a ridge of high pressure remains to our east. This keeps the CWA in on the periphery of both features. This will change very little over the long term keeping a moisture rich atmosphere over the CWA. A short wave will move into the upper trough toward the end of the long term which will sharpen the trough bringing the westerlies into the CWA pushing a cold front into the CWA late in the week. Scattered showers and thunderstorms will continue across the CWA each day through the long term mostly being diurnally driven. There should be an increase in convection ahead of the cold front at the end of the upcoming week. 17 && .AVIATION... 18Z Update... MVFR to VFR cigs remain over the area, and just now starting to see shower development over the area. Expect best -TSRA potential to be 21-01z, and have generally gone VCSH with TEMPO -TSRA. Winds should be west at 9kt or less through the period. Clearing skies overnight could result in patchy fog, particularly over north Georgia. PROB30 in again tomorrow from 19-23 for KATL. //ATL Confidence...18Z Update... Medium confidence on timing of TEMPO. High confidence on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 91 72 89 / 40 30 30 40 Atlanta 72 89 73 87 / 40 40 30 40 Blairsville 66 84 65 82 / 60 40 30 50 Cartersville 71 89 70 88 / 50 40 30 40 Columbus 74 91 74 90 / 30 40 30 40 Gainesville 71 88 71 87 / 50 40 30 40 Macon 73 92 73 91 / 20 30 30 40 Rome 71 89 70 88 / 40 40 30 40 Peachtree City 71 89 71 88 / 40 40 30 40 Vidalia 75 94 76 92 / 20 30 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM EDT this evening for the following zones: Catoosa...Chattooga...Dade...Murray...Walker...Whitfield. && SHORT TERM...31 LONG TERM....BDL AVIATION...31
Hazardous weather outlook, Jul 1, 12:50 PM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1250 PM EDT Sat Jul 1 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1250 PM EDT Sat Jul 1 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... ...Isolated Severe Storms Possible across north Georgia... ...Flash Flooding Possible across extreme northwest Georgia... Scattered to numerous showers and thunderstorms will develop through today across much of north and central Georgia. As the atmosphere destabilizes across northwest Georgia, a few storms could reach severe limits with damaging winds being the main threat. The area most likely to have severe storms is north of a line from Cedartown to Gainesville until around mid evening. Areas south of this line will be less likely to see severe storms. Also...some of the storms across extreme northwest Georgia could produce heavy rain. For more information see the latest Flash Flood Watch statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong with gusty winds as well as locally heavy rain which could cause temporary flooding of poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather and flooding through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 1, 3:24 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
324 PM EDT SAT JUL 1 2017
GAZ021-032-033-012000-
North Fulton GA-Cobb GA-Cherokee GA-
324 PM EDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN COBB
AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 400 PM EDT...
At 324 PM EDT...a strong thunderstorm was over Roswell, or 9 miles
northeast of Marietta...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandy Springs, Roswell, Johns Creek, Alpharetta, Dunwoody, Milton,
Duluth, Woodstock, Berkeley Lake, Mount Bethel, Sweat Mountain,
Birmingham, Sandy Plains and Holbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3422 8426 3411 8426 3409 8419 3403 8416
3402 8418 3399 8419 3399 8420 3400 8422
3400 8424 3399 8426 3397 8426 3396 8428
3397 8434 3392 8435 3390 8444 3408 8453
TIME...MOT...LOC 1924Z 247DEG 11KT 3403 8441
WIND...40MPHSpecial weather statement, Jul 1, 3:28 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
328 PM EDT SAT JUL 1 2017
GAZ001-002-012000-
Walker GA-Dade GA-
328 PM EDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND DADE
COUNTIES UNTIL 400 PM EDT...
At 328 PM EDT...a strong thunderstorm was over Cole City, or near
Trenton...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Chattanooga, Trenton, Fort Oglethorpe, Rossville, Chickamauga,
Lookout Mountain, Noble, Lakeview, Cole City, Wildwood, Fairview,
Stephensville, Chattanooga Valley, New England, Morganville,
Cloudland Canyon State Park, Hooker, Cooper Heights, Rock Spring and
East Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8526 3486 8526 3485 8521 3478 8520
3477 8519 3483 8558 3498 8560
TIME...MOT...LOC 1928Z 257DEG 23KT 3495 8557
WIND...40MPHSpecial weather statement, Jul 1, 3:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
337 PM EDT SAT JUL 1 2017
GAZ042>044-012015-
Douglas GA-Carroll GA-South Fulton GA-
337 PM EDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...
SOUTHEASTERN CARROLL AND SOUTHWESTERN SOUTH FULTON COUNTIES UNTIL 415
PM EDT...
At 337 PM EDT...a strong thunderstorm was over Hannah, or 12 miles
east of Carrollton...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Palmetto, Whitesburg, Chattahoochee Hill Country, Byers
Crossroads, Treasure Lake, Hannah, Campbellton, Chapel Hill, Bill Arp
and Fairplay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3372 8468 3351 8463 3351 8485 3349 8486
3349 8488 3347 8491 3346 8491 3346 8492
3364 8496
TIME...MOT...LOC 1937Z 260DEG 9KT 3356 8486
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:55 AM EDT | Flash Flood Watch | FFC | Catoosa, Chattooga, Dade, Murray, Walker, Whitfield | 17 hr |
| Jul 1, 3:24 PM EDT | Special Weather Statement | FFC | Cherokee | 36 min |
| Jul 1, 3:28 PM EDT | Special Weather Statement | FFC | Dade | 32 min |
| Jul 1, 3:48 PM EDT | Special Weather Statement | FFC | Fulton | 27 min |
| Jul 1, 3:50 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 25 min |
| Jul 1, 3:59 PM EDT | Special Weather Statement | FFC | Carroll | 31 min |
| Jul 1, 4:11 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Murray, Whitfield | 34 min |
| Jul 1, 4:16 PM EDT | Special Weather Statement | FFC | Douglas | 29 min |
| Jul 1, 4:34 PM EDT | Special Weather Statement | FFC | Fulton | 26 min |
| Jul 1, 4:38 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Fannin, Murray, Union, Walker and 1 more | 37 min |
| Jul 1, 4:42 PM EDT | Special Weather Statement | FFC | Douglas | 33 min |
| Jul 1, 4:44 PM EDT | Special Weather Statement | FFC | Glascock | 31 min |
| Jul 1, 4:52 PM EDT | Special Weather Statement | FFC | Barrow | 23 min |
| Jul 1, 4:53 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 37 min |
| Jul 1, 4:55 PM EDT | Special Weather Statement | FFC | Gwinnett | 35 min |
| Jul 1, 4:58 PM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| Jul 1, 5:09 PM EDT | Special Weather Statement | FFC | Chattooga, Fannin, Gilmer, Gordon, Murray, Towns and 1 more | 36 min |
| Jul 1, 5:12 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Jul 1, 5:14 PM EDT | Special Weather Statement | FFC | Paulding | 31 min |
| Jul 1, 5:21 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 24 min |
| Jul 1, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 18 min |
| Jul 1, 5:44 PM EDT | Special Weather Statement | FFC | Bartow, Chattooga, Cherokee, Dawson, Floyd, Forsyth and 5 more | 31 min |
| Jul 1, 5:47 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
| Jul 1, 5:49 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 26 min |
| Jul 1, 5:50 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 25 min |
| Jul 1, 5:52 PM EDT | Special Weather Statement | FFC | Jefferson | 23 min |
| Jul 1, 6:15 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 30 min |
| Jul 1, 6:16 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Jul 1, 6:26 PM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Jul 1, 6:27 PM EDT | Special Weather Statement | FFC | Barrow | 33 min |
| Jul 1, 6:28 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| Jul 1, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oglethorpe | 16 min |
| Jul 1, 6:46 PM EDT | Special Weather Statement | FFC | Bartow | 29 min |
| Jul 1, 6:59 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 31 min |
| Jul 1, 7:17 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Jul 1, 7:28 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| Jul 1, 7:53 PM EDT | Special Weather Statement | FFC | Morgan | 37 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.